Alert archive / Tennessee / Flash Flood Warnings in 1998

Flash Flood Warning 84, NWS Nashville, TN

June 14, 1998Williamson County, Tennessee

NWS Nashville, TN issued this flash flood warning at Jun 14, 1998, 11:52 PM CDT for Williamson County, Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 14, 1998, 11:52 PM CDT (04:52 UTC)
Expired
Jun 15, 1998, 1:55 AM CDT
In force
2 hr
Issued by
NWS Nashville, TN
Area
Whole counties

County Williamson County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 4.9 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 1998-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3344 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 1998-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 451 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3344 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
936 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
451 m²/s²
0-3 km storm-relative helicity
509 m²/s²
Significant tornado parameter
11.0
Supercell composite
67.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KBNA 150454
FFWBNA
TNC187-150655-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1152 PM CDT SUN JUN 14 1998

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WILLIAMSON COUNTY IN MIDDLE TENNESSEE

* UNTIL 155 AM CDT

* AT 1145 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAIN WERE WIDESPREAD OVER THE
  COUNTY. ONE-HOUR RAIN TOTALS OF 1 1/2 INCHES WILL LIKELY BE
  COMMON AND WILL CAUSE RAPID RISES IN AREA CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGER OF FLOODING.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 7:35 PM CDT, 4 hours 17 minutes earlier.

Area forecast discussion, Jun 14, 7:35 PM CDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
735 PM CDT SUN JUN 14 1998

00Z BNA SNDG REVEALS VERY UNSTBL AMS OVR RGN. WHEN INPUTING OBSERVED
STORM MOTION...S.R. HELICITY INCREASES TO ABT 450 M2/S2. NEEDLESS TO
SAY SCT SUPERCELLS OVR WRN TN/WRN KY/NE AR SHOULD CONT TO MOV TWD
MOIST UNSTBL AMS OVR MID TN. APPRS HIGHEST THREAT FOR TORNADIC TSTMS WL
BE OVR NW MID TN INCLUDING CITIES OF DOVER...WAVERLY...CAMDEN AND
CLARKSVILLE.

WHILE NOT EVIDENT ATTM...COULD SEE CELLS MERGE INTO A LINE TWDS 05Z AND
BRING HEAVY RAIN/DAMAGING WIND THREAT TO ERN MID TN. SEE LTL REASON TO
ALTER CURRENT FCST FOR OVRNIGHT HRS XPCT MAYBE TO DECREASE POP AFT 05Z
FOR WRN MID COUNTIES.
09

In the hours before

Local storm report, Jun 14, 11:01 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
1101 PM CDT SUN JUN 14 1998

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1025 PM    HERMITAGE                 TN   WIND DAMAGE
06/14/98   DAVIDSON                       TREE DOWN ON A CAR,
                                          INJURING TWO PEOPLE, IN
                                          HERMITAGE. REPORTED BY
                                          DAVIDSON COUNTY EMA.
Local storm report, Jun 14, 11:01 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1101 PM CDT SUN JUN 14 1998

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1025 PM    HERMITAGE                 TN   WIND DAMAGE
06/14/98   DAVIDSON                       TREE DOWN ON A CAR,
                                          INJURING TWO PEOPLE, IN
                                          HERMITAGE. REPORTED BY
                                          DAVIDSON COUNTY.
Local storm report, Jun 14, 11:01 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
1101 PM CDT SUN JUN 14 1998

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1025 PM    HERMITAGE                 TN   WIND DAMAGE
06/14/98   DAVIDSON                       TREE DOWN ON A CAR,
                                          INJURING TWO PEOPLE, IN
                                          HERMITAGE. REPORTED BY
                                          DAVIDSON COUNTY EMA.
Local storm report, Jun 14, 11:03 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT...TIME OF EVENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1103 PM CDT SUN JUN 14 1998

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1040 PM    LEBANON                   TN   .75 INCH HAIL
06/14/98   WILSON                         STORM SPOTTER REPORTED
                                          DIME SIZE HAIL 5 MILES
                                          WEST OF LEBANON.
Local storm report, Jun 14, 11:03 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1103 PM CDT SUN JUN 14 1998

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0840 PM    LEBANON                   TN   .75 INCH HAIL
06/14/98   WILSON                         STORM SPOTTER REPORTED
                                          DIME SIZE HAIL 5 MILES
                                          WEST OF LEBANON.
Local storm report, Jun 14, 11:07 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1107 PM CDT SUN JUN 14 1998

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1030 PM    MT JULIET                 TN   WIND DAMAGE
06/14/98   WILSON                         SHERRIFS OFFICE REPORTED
                                          TREES DOWN.

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 7:39 PM CDTSevere Thunderstorm WarningOHXBenton61 min
Jun 14, 8:36 PM CDTSevere Thunderstorm WarningOHXHumphreys49 min
Jun 14, 8:46 PM CDTTornado WarningOHXBenton49 min
Jun 14, 8:56 PM CDTTornado WarningOHXDickson, Humphreys34 min
Jun 14, 9:07 PM CDTTornado WarningOHXHumphreys48 min
Jun 14, 9:30 PM CDTFlash Flood WarningOHXBenton, Dickson, Houston, Humphreys3 hr
Jun 14, 9:31 PM CDTSevere Thunderstorm WarningOHXCheatham49 min
Jun 14, 9:38 PM CDTSevere Thunderstorm WarningOHXDickson, Humphreys47 min
Jun 14, 9:47 PM CDTTornado WarningOHXCheatham33 min
Jun 14, 10:01 PM CDTSevere Thunderstorm WarningOHXDavidson64 min
Jun 14, 10:11 PM CDTTornado WarningOHXDickson, Hickman64 min
Jun 14, 10:15 PM CDTTornado WarningOHXDavidson50 min
Jun 14, 10:27 PM CDTSevere Thunderstorm WarningOHXWilson63 min
Jun 14, 10:29 PM CDTSevere Thunderstorm WarningOHXWilliamson66 min
Jun 14, 10:55 PM CDTSevere Thunderstorm WarningOHXSmith, Trousdale50 min
Jun 14, 11:17 PM CDTSevere Thunderstorm WarningOHXJackson48 min
Jun 14, 11:33 PM CDTTornado WarningOHXPutnam62 min
Jun 15, 12:13 AM CDTSevere Thunderstorm WarningOHXWhite62 min

Nearby

Flash Flood Warnings in Tennessee, 1998Every flash flood warning in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.